Thunderstorm Wind, Somerset
- When
- August 2, 6:45 PM EST to 6:49 PM EST
- Where
- Somerset County, Skowhegan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.767, -69.717
Thunderstorm winds knocked down trees in Skowhegan.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Thunderstorm winds knocked down trees in Skowhegan.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 2, 1:56 PM EST, 4 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 256 PM EDT TUE AUG 2 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... SURFACE LOW PRESSURE TO THE NORTH OF THE STATE PLUS AN UPPER LEVEL TROUGH ARE MOVING ACROSS THE REGION. WILL CARRY MENTION OF THUNDERSTORMS INTO THE EARLY PORTION OF THE EVENING THEN END PRECIPITATION. EXPECT CLEARING WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST AND WINDS ALOFT GO INTO THE NORTHWEST. A WEAK HIGH PRESSURE RIDGE WILL CREST OVER THE STATE THURSDAY MORNING THEN MOVE OFF TO THE EAST. CLOUDS ARE EXPECTED TO INCREASE FROM THE WEST THURSDAY AFTERNOON AS THE NEXT SHORT WAVE APPROACHES FROM THE WEST. HAVE MADE ONLY MINOR MODIFICATIONS TO TEMPERATURE GRIDS FROM PREVIOUS FORECAST TO BETTER FIT NEIGHBORING OFFICES. HAVE ADJUSTED SKY GRIDS FOR TIMING WITH RIDGE PASSAGE. && .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... CLOUDS WILL INCREASE THURSDAY NIGHT AS A STRONG FRONTAL SYSTEM APPROACHES FROM THE WEST. THIS COLD FRONT IS EXPECTED TO MOVE TO THE EAST OF THE FORECAST AREA BY EARLY FRIDAY EVENING. HIGH PRESSURE WILL BUILD IN FROM THE WEST FRIDAY NIGHT AND PASS TO THE SOUTH OF NEW ENGLAND SATURDAY AFTERNOON. THE REGION WILL STAY IN THE RETURN SOUTHWEST FLOW BEHIND THIS HIGH INTO MONDAY AND TUESDAY. && .AVIATION... EXPECT VFR CONDITIONS NEXT 24 HOURS...HOWEVER SOME LOW VALLEYS ESPECIALLY IN NEW HAMPSHIRE POSSIBLY COULD SEE IFR CONDITIONS LATER TONIGHT DUE TO AREAS OF FOG. && .MARINE... HAVE USED THE ETA12 TO INITIALIZE THE WIND GRIDS. EXPECT BOUNDARY LAYER CONDITONS TO KEEP WINDS LIGHT THROUGH THE FORECAST PERIOD SO HAVE MADE A FEW MANUAL MODIFICATIONS TO KEEP WIND SPEEDS BELOW 10 KNOTS. FOR SEAS HAVE INITIAL WITH WNA WAVE WATCH III. WITH LIGHT WINDS EXPECTED COMBINED SEAS WILL MAINLY CONSIST OF SOUTHEAST SWELL. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && MIGNONE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 353 AM EDT TUE AUG 2 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-030752- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 353 AM EDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT ANOTHER COLD FRONT WILL CROSS THE AREA TODAY ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS COULD CONTAIN STRONG GUSTY WINDS AND HAIL. .DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DAY FOUR...FRIDAY A COLD FRONT WILL CROSS THE AREA ON FRIDAY ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS COULD CONTAIN STRONG GUSTY WINDS AND HAIL. .DAYS FIVE THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 516 PM EDT TUE AUG 2 2005 NHZ001-002-022212- NORTHERN COOS NH-SOUTHERN COOS NH- INCLUDING THE CITIES OF...BERLIN...COLEBROOK AND LANCASTER 516 PM EDT TUE AUG 2 2005 AT 515 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATED A STRONG THUNDERSTORM NORTH OF THE VERMONT CANADIAN BORDER. THIS STORM IS MOVING FROM THE NORTHWEST AT 25 TO 35 MPH AND WILL MOVE INTO COOS COUNTY NEW HAMPSHIRE BETWEEN PITTSBURGH AND COLEBROOK BY 6 PM. THIS STORM CONTAINS FREQUENT LIGHTNING AS WELL AS HEAVY DOWNPOURS AND MAY CONTAIN HAIL AND STRONG GUSTY WINDS. THOSE PERSONS OUT OF DOORS LATE THIS AFTERNOON AND EARLY THIS EVENING SHOULD BE PREPARED TO MAKE FOR SAFE SHELTER AT THE FIRST SIGNS OF IMPENDING WEATHER. BOATERS SHOULD BE PREPARED TO MAKE FOR SHORE AT THE FIRST SIGNS OF DARKENING SKIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 546 PM EDT TUE AUG 2 2005 MEZ007>009-022246- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-NORTHERN OXFORD ME- INCLUDING THE CITIES OF...COBURN GORE...EUSTIS...JACKMAN AND RANGELEY 546 PM EDT TUE AUG 2 2005 AT 545 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATED STRONG THUNDERSTORMS MOVING INTO NORTHERN SOMERSET COUNTY AS WELL AS NORTHERNMOST FRANKLIN COUNTY. THE HEAVIEST ACTIVITY IS LOCATED BETWEEN BILLY-JACK DEPOT AND JACKMAN... AND MOVING FROM THE NORTHWEST AT 25 TO 35 MPH AND WILL MOVE TO BETWEEN SEBOOMOOK AND LAKE MOXIE BY 630 PM. THESE STORMS CONTAIN FREQUENT LIGHTNING AS WELL AS HEAVY DOWNPOURS AND MAY CONTAIN HAIL AND STRONG GUSTY WINDS. THOSE PERSONS OUT OF DOORS LATE THIS AFTERNOON AND EARLY THIS EVENING SHOULD BE PREPARED TO MAKE FOR SAFE SHELTER AT THE FIRST SIGNS OF IMPENDING WEATHER. BOATERS SHOULD BE PREPARED TO MAKE FOR SHORE AT THE FIRST SIGNS OF DARKENING SKIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DE TAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 614 PM EDT TUE AUG 2 2005 NHZ001-002-022314- NORTHERN COOS NH-SOUTHERN COOS NH- INCLUDING THE CITIES OF...BERLIN...COLEBROOK AND LANCASTER 614 PM EDT TUE AUG 2 2005 AT 614 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATED A STRONG THUNDERSTORM NEAR WEST BURKE IN ESSEX COUNTY VERMONT. THIS STORM IS MOVING FROM THE NORTHWEST AT 25 TO 35 MPH AND WILL MOVE INTO SOUTHERN COOS COUNTY IN NEW HAMPSHIRE BETWEEN DALTON AND CRAWFORD NOTCH BY 7 PM. THESE STORMS CONTAIN FREQUENT LIGHTNING AS WELL AS HEAVY DOWNPOURS AND MAY CONTAIN HAIL AND STRONG GUSTY WINDS. THOSE PERSONS OUT OF DOORS LATE THIS EARLY THIS EVENING SHOULD BE PREPARED TO MAKE FOR SAFE SHELTER AT THE FIRST SIGNS OF IMPENDING WEATHER. BOATERS SHOULD BE PREPARED TO MAKE FOR SHORE AT THE FIRST SIGNS OF DARKENING SKIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DE TAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 647 PM EDT TUE AUG 2 2005 MEZ008-009-022347- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME- INCLUDING THE CITIES OF...COBURN GORE...EUSTIS...JACKMAN AND RANGELEY 647 PM EDT TUE AUG 2 2005 AT 645 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATED STRONG THUNDERSTORMS OVER CENTRAL SOMERSET AND NORTHERN FRANKLIN COUNTIES IN MAINE. THE HEAVIEST ACTIVITY IS LOCATED BETWEEN COMSTOCK AND JACKMAN AND MOVING SOUTHEAST AT 25 TO 35 MPH AND WILL MOVE TO BETWEEN FLAGSTAFF LAKE AND CARATUNK BY 730 PM. THESE STORMS CONTAIN FREQUENT LIGHTNING AS WELL AS HEAVY DOWNPOURS AND MAY CONTAIN HAIL AND STRONG GUSTY WINDS. THOSE PERSONS OUT OF DOORS LATE THIS EARLY THIS EVENING SHOULD BE PREPARED TO MAKE FOR SAFE SHELTER AT THE FIRST SIGNS OF IMPENDING WEATHER. BOATERS SHOULD BE PREPARED TO MAKE FOR SHORE AT THE FIRST SIGNS OF DARKENING SKIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DE TAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 718 PM EDT TUE AUG 2 2005 NHZ004-006-030017- NORTHERN CARROLL NH-SOUTHERN CARROLL NH- INCLUDING THE CITIES OF...CONWAY...MOULTONBOROUGH AND OSSIPEE 718 PM EDT TUE AUG 2 2005 AT 715 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATED A VERY STRONG THUNDERSTORM OVER NORTHERN GRAFTON COUNTY EAST OF FRANCONIA...MOVING SOUTHEAST AT 30 TO 40 MPH. IT WILL MOVE INTO CARROLL COUNTY TO BETWEEN MADISON AND TAMWORTH BY 8 PM. THESE STORMS CONTAIN FREQUENT LIGHTNING AS WELL AS HEAVY DOWNPOURS AND MAY CONTAIN HAIL AND STRONG GUSTY WINDS. THOSE PERSONS OUT OF DOORS LATE THIS EARLY THIS EVENING SHOULD BE PREPARED TO MAKE FOR SAFE SHELTER AT THE FIRST SIGNS OF IMPENDING WEATHER. BOATERS SHOULD BE PREPARED TO MAKE FOR SHORE AT THE FIRST SIGNS OF DARKENING SKIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DE TAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 739 PM EDT TUE AUG 2 2005 MEZ021-022-030038- INTERIOR WALDO ME-KENNEBEC ME- INCLUDING THE CITIES OF...AUGUSTA...GARDINER...OAKLAND... THORNDIKE AND WATERVILLE 739 PM EDT TUE AUG 2 2005 AT 735 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATED STRONG THUNDERSTORMS LOCATED OVER SOUTHER SOMERSET COUNTY MOVING SOUTHEAST AT 35 MPH. IT WILL MOVE TO BETWEEN MONROE IN WALDO COUNTY AND WATERVILLE IN KENNEBEC COUNTY BETWEEN 8 AND 830 PM. THESE STORMS CONTAIN FREQUENT LIGHTNING AS WELL AS HEAVY DOWNPOURS AND MAY CONTAIN HAIL AND STRONG GUSTY WINDS. THOSE PERSONS OUT OF DOORS LATE THIS EARLY THIS EVENING SHOULD BE PREPARED TO MAKE FOR SAFE SHELTER AT THE FIRST SIGNS OF IMPENDING WEATHER. BOATERS SHOULD BE PREPARED TO MAKE FOR SHORE AT THE FIRST SIGNS OF DARKENING SKIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DE TAILS OR UPDATES.
The Portland,ME radar (KGYX), 106 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469471.